Alabama, 2012Hail and Damaging Winds in Alabama, July 1, 2012
July 1, 2012 · NWS HUN · 19 events in 7 counties and zones
The combination of a moist and unstable air mass and hot temperatures led to the development of pulse severe storms across portions of north Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $397,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a moist and unstable air mass and hot temperatures led to the development of pulse severe storms across portions of north Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 1, 2:10 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 1, 2:10 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
310 PM CDT SUN JUL 1 2012
.DISCUSSION...
ANOTHER HOT DAY IS UNDERWAY ACROSS THE TENNESSEE VALLEY TODAY...WITH
THE LOW 100S NOTED AT BOTH KMSL AND KHSV...AS WELL AS MANY OTHER
LOCATIONS IN THE CWA. THOUGH DEWPOINTS HAVE DECREASED A BIT THIS
AFTERNOON DUE TO ONGOING MIXING...HEAT INDEX VALUES ARE HOVERING
AROUND/SLIGHTLY ABOVE 105F FOR MUCH OF THE AREA. LOCATIONS IN NW AL
REMAIN UNDER AN EXCESSIVE HEAT WARNING THIS AFTN...WITH BOTH HIGHER
TEMPS/HI'S EXPECTED IN THESE AREAS. BOTH DAILY RECORDS AT KHSV AND
KMSL HAVE BEEN BROKEN AGAIN TODAY...SO STAY TUNED TO THE RECORD EVENT
REPORTS (HUNRERHSV AND HUNRERMSL) ISSUED LATER THIS AFTN FOR
OFFICIAL HIGH TEMP INFORMATION.
THE GOOD NEWS IS THAT THE UPPER HIGH ANCHORED TO THE EAST OVER THE
GA/SC BORDER IS WEAKENING...AS IS EVIDENT ON THE LATEST VISIBLE
IMAGERY WITH THE DECENT CU FIELD DEVELOPING ACROSS THE AREA. IN
ADDITION...REGIONAL RADARS SHOW CONVECTION FIRING TO THE SOUTH OF
THE AREA...SLOWLY ADVECTING NORTHWARD. RAP/GFS OUTPUT FOR THIS
AFTN/EVENING IS SPOT-ON AT THE MOMENT WITH CURRENT TRENDS...SO HAVE
CLOSELY FOLLOWED THIS GUIDANCE FOR THE EVENING FCST. AS A RESULT...
HAVE INCREASED POPS FROM 10 TO 20-POPS (THOUGH NOT AS HIGH AS THE
NAM INDICATES WITH 50-POPS NOTED IN THE 12Z MOS GUIDANCE). WHILE
MUCH OF THIS ACTIVITY WILL BE DIURNAL IN NATURE...GFS/ECMWF/NAM DO
SHOW NOCTURNAL CONVECTION DUE TO EITHER A SHORTWAVE RIDING AROUND
THE HIGH TO THE EAST OR A CLUSTER OF THUNDERSTORMS DEVELOPING TO THE
NORTHWEST ALONG AN OUTFLOW BOUNDARY AND DIVING SOUTHEAST OVERNIGHT.
FOR NOW...WILL KEEP 14-POPS TO SHOW UNCERTAINTY IN TONIGHT'S
FORECAST...BUT THIS MAY NEED TO BE INCREASED WITH TONIGHT'S UPDATE.
AFTER STARTING OUT IN THE LOWER/MIDDLE 70S TOMORROW MORNING...AFTN
TEMPS WILL BE A COUPLE OF DEGREES COOLER FOR MUCH OF THE AREA TO
START THE NEW WORK WEEK. THAT SAID...HIGHER DEWPOINTS WILL BE IN
PLACE WHICH WILL MAKE HEAT INDEX VALUES RISE ABOVE 105F. AS A
RESULT...HAVE ISSUED A HEAT ADVISORY FROM LINCOLN TN...MADISON...
MORGAN...TO CULLMAN COUNTY INCLUDING ALL COUNTIES WEST OF THIS LINE.
(FOR MORE INFORMATION...PLEASE REFER TO THE PRODUCT: HUNNPWHUN.)
AS THE UPPER HIGH TO THE EAST WEAKENS...ANOTHER UPPER HIGH CURRENTLY
OVER CO/NM WILL STRENGTHEN OVER THE CENTRAL CONUS. THIS WILL PLACE
THE TN VALLEY IN N/NE FLOW...WITH SEVERAL DISTURBANCES EXPECTED TO
TRAVERSE THE AREA THIS WEEK. THIS WILL RETURN CONDITIONS ACROSS THE
TN VALLEY TO A MORE SUMMER-LIKE PATTERN WITH AFTN HIGHS IN THE
MIDDLE TO UPPER 90S WITH CHANCES FOR STORMS EACH AFTN/EVENING.
LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE FROM ANY
STORMS THAT DEVELOP THIS WEEK.
12
&&
.AVIATION...
/ISSUED 106 PM CDT SUN JUL 1 2012/
FOR 18Z TAFS...SATELLITE/SURFACE OBSERVATIONS INDICATE A SUBSTANTIAL
INCREASE IN BOTH HIGH-BASED CU AND AC THIS AFTERNOON. WILL BEGIN
FORECAST WITH SCT060/SCT150 AT BOTH MSL/HSV...AND CONTINUE THIS THRU
LATE TONIGHT BEFORE THESE CLOUDS DIMINISH AND A CI DECK BECOMES
ESTABLISHED. TSRA DEVELOPING ALONG A WEAK SURFACE TROUGH TO THE S/W
OF THE LOCAL AREA MAY MOVE NEWD AROUND SERN CONUS UPPER RIDGE AND
IMPACT THE AREA LATE AFTERNOON/EARLY EVENING. ALTHOUGH THREAT FOR A
STORM IS HIGHER THAN IT HAS BEEN IN THE LAST WEEK...POTENTIAL IS
STILL TOO LOW TO INCLUDE VCTS/CB ATTM. SIMILAR CONDS EXPECTED
TOMORROW...WITH CHANCES FOR AFTERNOON TSRA INCREASING BEYOND END OF
THIS FORECAST PERIOD. SURFACE WINDS WILL REMAIN FROM NW 5-10 KNOTS...
EXCEPT VRBL OVERNIGHT ALLOWING FOR MVFR HZ ONCE AGAIN AT MSL.
70/DD
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 76 100 75 99 / 20 20 20 20
SHOALS 75 100 74 99 / 20 20 20 20
VINEMONT 75 97 75 97 / 20 20 20 20
FAYETTEVILLE 73 99 75 95 / 20 20 20 20
ALBERTVILLE 73 97 74 95 / 20 20 20 20
FORT PAYNE 73 99 71 96 / 20 20 20 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALZ005>010-016.
HEAT ADVISORY FROM NOON TO 7 PM CDT MONDAY FOR ALZ001>007-016.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ALZ001>004.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ076-096-097.
HEAT ADVISORY FROM NOON TO 7 PM CDT MONDAY FOR TNZ096.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Jul 1, 12:24 PM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
124 PM CDT SUN JUL 1 2012
ALZ001>010-016-TNZ076-096-097-021015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
124 PM CDT SUN JUL 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR NORTHWEST ALABAMA...AND A
HEAT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE OUTLOOK AREA
THROUGH 7 PM CDT. FOR MORE INFORMATION AND SAFETY TIPS ON THIS RECORD
OR NEAR RECORD HEAT WAVE...REFER TO THE EXCESSIVE HEAT WARNING AND
HEAT ADVISORY PRODUCT (HUNNPWHUN) ISSUED BY THE NATIONAL WEATHER
SERVICE IN HUNTSVILLE ALABAMA.
OTHERWISE...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE
TENNESSEE VALLEY THIS AFTERNOON AND EARLY EVENING. STRONG AND GUSTY
OUTFLOW WINDS...SMALL HAIL...AND BRIEF HEAVY RAINFALL WILL BE
POSSIBLE WITH ANY STORMS THAT DEVELOP.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE EXCESSIVE HEAT WAVE FROM THE PAST WEEK IS EXPECTED TO SUBSIDE ON
MONDAY...WITH AFTERNOON TEMPERATURES A FEW DEGREES COOLER THAN
THEIR RECORD OR NEAR RECORD HIGHS.
ISOLATED MAINLY AFTERNOON THUNDERSTORMS CAN BE EXPECTED FROM MONDAY
THROUGH THURSDAY...WITH SCATTERED THUNDERSTORMS EXPECTED ON FRIDAY
AND SATURDAY. GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE
WITH ANY OF THE STRONGER STORMS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
70/DD
In the hours before
Special weather statement, Jul 1, 4:39 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
539 PM CDT SUN JUL 1 2012
ALZ003-004-012330-
LAWRENCE AL-FRANKLIN AL-
539 PM CDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE AND
SOUTHEASTERN FRANKLIN COUNTIES UNTIL 630 PM CDT...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES EAST OF PHIL CAMPBELL...OR 10 MILES
NORTHEAST OF HALEYVILLE...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
LAWRENCE AND SOUTHEASTERN FRANKLIN COUNTIES...INCLUDING THE WESTERN
EDGE OF THE BANKHEAD FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM.
&&
LAT...LON 3433 8762 3451 8753 3448 8740 3430 8750
3430 8758
TIME...MOT...LOC 2237Z 209DEG 6KT 3438 8754Special weather statement, Jul 1, 4:56 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
556 PM CDT SUN JUL 1 2012
ALZ004-012345-
LAWRENCE AL-
556 PM CDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAWRENCE COUNTY
UNTIL 645 PM CDT...
AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF TOWN CREEK...OR 9 MILES
NORTHWEST OF MOULTON...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TOWN CREEK...NORTH COURTLAND AND COURTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3465 8748 3465 8746 3465 8745 3470 8745
3471 8742 3474 8743 3474 8742 3479 8741
3470 8718 3445 8737 3452 8753 3454 8753
TIME...MOT...LOC 2251Z 206DEG 9KT 3455 8743Special weather statement, Jul 1, 5:06 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
606 PM CDT SUN JUL 1 2012
ALZ016-012330-
CULLMAN AL-
606 PM CDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULLMAN COUNTY
UNTIL 630 PM CDT...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR GOOD HOPE...OR 8 MILES
SOUTHWEST OF CULLMAN...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOOD HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3405 8711 3406 8711 3424 8701 3413 8676
3397 8690
TIME...MOT...LOC 2300Z 213DEG 9KT 3410 8696Event by event
13 thunderstorm wind, 4 hail, 2 lightning. Local standard time, as filed.
Hail, Lawrence
- When
- July 1, 5:06 PM CST to 5:17 PM CST
- Where
- Lawrence County, 9 mi NW of Moulton
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.572, -87.392
Golf ball sized hail was reported and a tree was blown down by thunderstorm winds.
Hail, Cullman
- When
- July 1, 5:20 PM CST to 5:21 PM CST
- Where
- Cullman County, Cullman
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.180, -86.830
Penny sized hail was reported.
Thunderstorm Wind, Limestone
- When
- July 1, 5:40 PM CST to 5:42 PM CST
- Where
- Limestone County, 3.86 mi WSW of Holbert Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.851, -87.234
A few power lines and trees were downed by thunderstorm winds. Also, a large tree fell on a camper trailer, which injured one person inside. A set of porch pylons also collapsed at the same location on Snake Road near the Forks of the river in Limestone county.
Hail, Colbert
- When
- July 1, 6:01 PM CST
- Where
- Colbert County, 4 mi NE of (Msl)muscle Shoals A
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.791, -87.570
Quarter size hail was reported.
Lightning, Colbert
- When
- July 1, 6:01 PM CST
- Where
- Colbert County, 4 mi NE of Leighton
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.741, -87.470
Lighting sparked a small tree fire.
Thunderstorm Wind, Marshall
- When
- July 1, 6:35 PM CST to 6:36 PM CST
- Where
- Marshall County, 4 mi N of Guntersville
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 34.388, -86.250
Several strong thunderstorms merged and intensified around the southern portion of Guntersville lake. A microburst occurred, with the most significant damage occurring at the Claysville snack bar located along Highway 431, just south of the Highway 431/Highway 79 interchange. The small cinder block building with a relatively flat wood roof that was covered by sheet metal, was heavily damaged. The wind ripped the entire roof structure off and collapsed three of the four exterior walls. The debris was thrown downwind approximately 100 yards. The microburst had estimated maximum winds of 90 mph and appeared to initially be concentrated directly over the snack bar, with further damage moving away from this point. There was evidence of a 50 yard section of a chain link fence being bent foward and nearly uprooted by the damaging wind. The estimated length of this particular microburst was 0.6 miles. |A couple of blocks downstream and to the north and between Braswell road and a nearby marina, several medium sized trees were snapped midway down the tree, with smaller branches thrown around. There were also a few sproadic trees downed just northeast of the microburst location.
Thunderstorm Wind, Dekalb
- When
- July 1, 6:45 PM CST to 6:46 PM CST
- Where
- Dekalb County, 3 mi SSE of Crossville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 34.240, -85.980
A shed was destroyed near County Road 25 and County Road 4 by thunderstorm winds.
Thunderstorm Wind, Dekalb
- When
- July 1, 6:47 PM CST to 6:48 PM CST
- Where
- Dekalb County, 4 mi WNW of Collinsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 34.292, -85.935
Numerous trees were downed by thunderstorm winds along highway 68 between Collinsville and Crossville, Alabama.
Thunderstorm Wind, Dekalb
- When
- July 1, 6:55 PM CST to 6:56 PM CST
- Where
- Dekalb County, Collinsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.270, -85.870
A few trees were donwed by thunderstorm winds.
Thunderstorm Wind, Marshall
- When
- July 1, 7:03 PM CST to 7:04 PM CST
- Where
- Marshall County, 5 mi E of Grant
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 34.530, -86.182
Several trees and power lines on Preston Island were downed by thunderstorm winds.
Thunderstorm Wind, Dekalb
- When
- July 1, 7:03 PM CST to 7:04 PM CST
- Where
- Dekalb County, 2.86 mi NNW of Ten Broeck
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 34.458, -86.000
A tree was blown down onto a home, which also suffered roof damage from thunderstorm winds.
Thunderstorm Wind, Dekalb
- When
- July 1, 7:03 PM CST to 7:04 PM CST
- Where
- Dekalb County, 2.95 mi NNW of Ten Broeck
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 34.459, -86.001
A home had moderate roof damage and a shed had its roof blown off by thunderstorm winds.
Thunderstorm Wind, Dekalb
- When
- July 1, 7:05 PM CST to 7:06 PM CST
- Where
- Dekalb County, 3.15 mi NNW of Ten Broeck
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 34.461, -86.004
A hay barn was destroyed by thunderstorm winds.
Thunderstorm Wind, Dekalb
- When
- July 1, 7:12 PM CST to 7:13 PM CST
- Where
- Dekalb County, 4 mi WNW of Fyffe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 34.472, -85.985
A roof of a large tractor repair shop was blown off and the remainder of the building sustained substantial structural damage. The building was located near the intersection of County Road 426 and County Road 540.
Thunderstorm Wind, Dekalb
- When
- July 1, 7:12 PM CST to 7:13 PM CST
- Where
- Dekalb County, 5 mi WNW of Fyffe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 34.478, -86.001
A barn lost its roof due to thunderstorm winds. The roof was laying across County Road 538 near Grove Oak.
Thunderstorm Wind, Jackson
- When
- July 1, 7:15 PM CST to 7:16 PM CST
- Where
- Jackson County, 1 mi ENE of Langston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 34.535, -86.064
Numerous trees were blown down by thunderstorm winds. Awnings were also blown off of campers at the Little Mountain Resort.
Hail, Dekalb
- When
- July 1, 7:25 PM CST to 7:26 PM CST
- Where
- Dekalb County, 2 mi WSW of Fisher Xrds
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.459, -85.702
Quarter size hail was reported.
Lightning, Jackson
- When
- July 1, 7:35 PM CST
- Where
- Jackson County, 3 mi SE of Section
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 34.549, -85.943
Lightning set fire to a home near County Road 120.
Thunderstorm Wind, Jackson
- When
- July 1, 7:35 PM CST to 7:36 PM CST
- Where
- Jackson County, 2 mi NNE of Scottsboro
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.697, -86.016
A few large limbs were downed by thunderstorm winds.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 1 to 8, 201217 deaths · 172 injured · 29 events
- Heat in Missouri, July 1 to 31, 2012116 injured · 34 events
- Hail and Damaging Winds in North Carolina, July 1, 20123 deaths · 40 injured · 1.75 in hail · 76 events
- Heat in Michigan, July 1 to 7, 201275 injured · 17 events
- Heat in Ohio, July 1 to 7, 20123 deaths · 32 events
- Excessive Heat in Indiana, July 1 to 8, 20123 deaths · 6 events
- Heat in Tennessee, July 1 to 7, 20123 deaths · 1 event
- Flash Flood and Hail in South Carolina, July 1, 201230 injured · $1.5 million · 2 in hail · 76 events
- Hail and Damaging Winds in North Carolina, July 1 to 2, 20121 death · 1 injured · $3.2 million · 2.75 in hail · 72 events
- Excessive Heat in Illinois, July 1 to 8, 20122 deaths · 17 events
- Heat in Pennsylvania, July 1, 20122 deaths · 6 events
- Excessive Heat in Wisconsin, July 1 to 7, 20122 deaths · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402481, 402485, 402776, 402778, 402779, 402838, 402914, 402842, 402920, 402913, 402930, 402932, 402933, 402915, 402917, 402919, 402921, 402922, 402926.